Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 46, NWS Cleveland, OH

May 1, 2007Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at May 1, 2007, 7:56 PM EDT for Crawford County, Pennsylvania. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2007, 7:56 PM EDT (23:56 UTC)
Expired
May 1, 2007, 9:00 PM EDT
In force
64 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 130 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 8:05 PM EDTTSTM WND DMGCochranton, PASEVERAL TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 4:22 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1863 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 012356
SVRCLE
PAC039-020100-
/O.NEW.KCLE.SV.W.0046.070501T2356Z-070502T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
756 PM EDT TUE MAY 1 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA

* UNTIL 900 PM EDT

* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF MEADVILLE TO 16
  MILES SOUTHWEST OF MEADVILLE...OR ALONG A LINE EXTENDING FROM 9
  MILES EAST OF MEADVILLE TO 6 MILES NORTHEAST OF GREENVILLE...AND
  MOVING SOUTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SPARTANSBURG

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHEASTERN OHIO.

LAT...LON 4185 8050 4149 8051 4152 8002 4166 7967
      4184 7965

$$
2 follow-up statements
000 
WWUS51 KCLE 020031
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
831 PM EDT TUE MAY 1 2007

PAC039-020100-
/O.CON.KCLE.SV.W.0046.000000T0000Z-070502T0100Z/
CRAWFORD PA-
831 PM EDT TUE MAY 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA...

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 32 MILES SOUTH OF
SPARTANSBURG TO 31 MILES SOUTH OF MEADVILLE...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF OIL CITY TO 13 MILES EAST OF
MERCER...MOVING SOUTHEAST AT 45 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR NORTHEASTERN OHIO.

LAT...LON 4185 8050 4149 8051 4152 8002 4166 7967
      4184 7965

$$
000 
WWUS51 KCLE 020101
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
900 PM EDT TUE MAY 1 2007

PAC039-020110-
/O.EXP.KCLE.SV.W.0046.000000T0000Z-070502T0100Z/
CRAWFORD PA-
900 PM EDT TUE MAY 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IN NORTHWEST
PENNSYLVANIA EXPIRES AT 900 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT 
TUESDAY EVENING FOR NORTHWEST PENNSYLVANIA OHIO.

LAT...LON 4185 8050 4149 8051 4152 8002 4166 7967
      4184 7965

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 7:41 PM EDT, 15 minutes earlier.

Area forecast discussion, May 1, 7:41 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
741 PM EDT TUE MAY 1 2007

.AVIATION/00Z-24Z/...
A LOT OF UNCERTAINTY EXISTS FOR WINDS AT TERMINALS EAST OF TOLEDO
AND FINDLAY LINE DUE TO MULTIPLE OUTFLOW BOUNDARIES ALL OVER THE
AREA.  WINDS KEEP SHIFTING TO MULTIPLE DIRECTIONS BUT I TRIED TO
IDENTIFY THE PREDOMINANT WIND DIRECTION AT THE SITE.  CONVECTION
WILL GRADUALLY SHIFT SOUTHEAST OF THE AREA AS THE EVENING
PROGRESSES. I WILL END THE ACTIVITY FROM WEST TO EAST AND LEAVE SOME
LINGERING SHOWERS EAST OF TOLEDO AND FINDLAY.  SOME LOW CEILINGS
WILL ADVECT INTO THE AREA DURING THE NIGHT AND THEN GRADUALLY LIFT
BY MORNING.  AFTER SUNRISE...I AM ANTICIPATING SOME STRATOCUMULUS TO
DEVELOP IN THE COLD AIR ADVECTION FOR A FEW HOURS BEFORE THE DRIER
AIR ARRIVES INTO THE AFTERNOON.

REST OF THE 5 DAY PERIOD I AM EXPECTING VFR CONDITIONS TO PREVAIL AS
HIGH PRESSURE SLIDES SOUTHEAST ACROSS CENTRAL ONTARIO CANADA AND
SOUTHERN QUEBEC.
&&

.SHORT TERM/TONIGHT THROUGH THURSDAY NIGHT/...
SURFACE LOW NEAR SOUTHBEND WILL MOVE ALONG THE FRONT AS PLANNED. THE
RUC HAS THE LOW FARTHER NORTH. THE ACTIVITY SHOULD CONTINUE TO
INTENSIFY THIS EVENING AS TEMPERATURES HAVE WARMED. DEW POINTS ON
THE INCREASE...CAPES WILL BE OVER 1500...IT LOOKS LIKE WIND AND HAIL
THREAT. THE THREAT OF TORNADOES STILL SEEMS OK WITH BULK SHEAR IN
THE 0-1KM ABOVE 20 KNOTS AND WITH THE WARM FRONT LAYING ACROSS THE
AREA. AS THE LOW MOVES EAST THE TROF TO THE WEST SHOULD HAVE SOME
ACTIVITY ON. THE STRONGEST WEATHER SHOULD BE GONE BY MIDNIGHT IF NOT
SOONER FROM THE FORECAST AREA. AT THIS TIME FLOOD GUIDANCE FOR AN
HOUR IS OVER 1 INCH. THIS SITUATIONS WILL HAVE TO BE MONITORED
ESPECIALLY CLOSE TO THE LOW MAINLY THE EASTERN PORTION OF THE
FORECAST AREA. THE AIRMASS WILL DRY OUT QUICKLY...PRECIPITATION
WISE...HOWEVER...THE MODELS GFS AND NAM TRYING TO INDICATE SOME LOW
CLOUDS WHICH IS TYPICAL AFTER A FROPA...THEN THE AIRMASS WILL DRY
OUT FOR WEDNESDAY NIGHT WITH MOSTLY CLEAR SKIES. THURSDAY AND
THURSDAY NIGHT WILL BE DRY. THE BIG CONCERN WEDNESDAY NIGHT AND
THURSDAY NIGHT WILL BE THE FROST THREAT. AT THIS TIME ON THE EDGE
WITH A PRESSURE GRADIENT...WILL HAVE TO MONITOR IT.

GUIDANCE MINS TONIGHT LOOK OK...MAV COULD BE A LITTLE WARM. HIGHS ON
WEDNESDAY ARE INTERESTING. ALL THE LOCAL STUDIES SAY COOL...WENT A
FEW DEGREES COLDER THAN GUIDANCE. WITH HIGH PRESSURE IN CONTROL
WEDNESDAY NIGHT WENT COOLER THAN GUIDANCE. THE BEST CHANCE FOR FROST
WOULD BE INLAND NW PA. ON THURSDAY WITH A STRONG NE FLOW OFF LAKE
ERIE TEMPERATURES WILL BE COOL EVEN WITH 850 MB WARMING. THURSDAY
NIGHT MAV GUIDANCE LOOKS GOOD WITH THE COOLEST TEMPERATURES EAST
BASED ON LOCATION OF THE HIGH.

&&

.LONG TERM/FRIDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER THROUGH
TUESDAY...ALL MODELS AGREE. THE HIGH DOESNT MOVE MUCH BUT
TEMPERATURES WILL SLOWLY MODERATE. THE MODELS TRY TO INCREASE THE
MOISTURE ON TUESDAY AS A SHORT WAVE IN THE NORTHWEST FLOW MOVES
ACROSS THE AREA. AT THIS TIME SINCE IT IS DAY 7 WILL KEEP IT DRY.

WENT A LITTLE COOLER THAN GUIDANCE FOR LOWS FRIDAY AND SATURDAY WITH
THE HIGH IN PLACE AND THE LOW DEW POINTS. WILL HAVE TO MONITOR THE
SITUATION AS WE GET CLOSER FOR THE THREAT OF FROST.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

SHORT TERM...KIELTYKA
LONG TERM...KIELTYKA
AVIATION...LOMBARDY
Hazardous weather outlook, May 1, 2:18 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
218 PM EDT TUE MAY 1 2007

LEZ145>149-164>169-OHZ010>014-020>023-031>033-038-047-089-PAZ001>003-
021830-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA-
ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE-
LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LORAIN-CUYAHOGA-LAKE-
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-
MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
218 PM EDT TUE MAY 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS TODAY AND THIS EVENING ACROSS
NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA.

LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS
AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT
EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA
THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

LEZ142>144-162-163-OHZ003-006>009-017>019-027>030-036-037-021830-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-MARION-MORROW-
218 PM EDT TUE MAY 1 2007

...SEVERE THUNDERSTORM WATCH 205 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

LOW PRESSURE OVER IOWA WILL MOVE ACROSS NORTHERN OHIO THIS
AFTERNOON AND INTO CENTRAL PENNSYLVANIA TONIGHT. A WARM FRONT
EXTENDING SOUTHEAST FROM THE LOW WILL MOVE NORTH ACROSS THE AREA
THIS AFTERNOON. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO
DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING
WINDS AND LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING.

In the hours before

Local storm report, May 1, 3:31 PM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     HAIL             WATERVILLE              41.50N 83.73W
05/01/2007  E0.75 INCH       LUCAS              OH   TRAINED SPOTTER

&&

WILLARD
Local storm report, May 1, 3:41 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
341 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             8 N BOWLING GREEN       41.49N 83.65W
05/01/2007  E0.88 INCH       WOOD               OH   TRAINED SPOTTER

&&

KIELTYKA
Local storm report, May 1, 3:46 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
346 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             8 N BOWLING GREEN       41.49N 83.65W
05/01/2007  E1.00 INCH       WOOD               OH   TRAINED SPOTTER

&&

KIELTYKA
Local storm report, May 1, 4:23 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
423 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             WOODVILLE               41.45N 83.36W
05/01/2007  E0.75 INCH       SANDUSKY           OH   TRAINED SPOTTER

0410 PM     HAIL             FREMONT                 41.35N 83.11W
05/01/2007  E0.75 INCH       SANDUSKY           OH   AMATEUR RADIO

&&

ASTIFAN
Local storm report, May 1, 4:41 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT TUE MAY 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             WOODVILLE               41.45N 83.36W
05/01/2007  E1.00 INCH       SANDUSKY           OH   TRAINED SPOTTER

0414 PM     HAIL             WOODVILLE               41.45N 83.36W
05/01/2007  E1.00 INCH       SANDUSKY           OH   TRAINED SPOTTER

0415 PM     HAIL             FREMONT                 41.35N 83.11W
05/01/2007  E0.75 INCH       SANDUSKY           OH   TRAINED SPOTTER

0416 PM     HAIL             WOODVILLE               41.45N 83.36W
05/01/2007  E1.25 INCH       SANDUSKY           OH   TRAINED SPOTTER

0417 PM     HAIL             FREMONT                 41.35N 83.11W
05/01/2007  E1.25 INCH       SANDUSKY           OH   TRAINED SPOTTER

0418 PM     HAIL             FREMONT                 41.35N 83.11W
05/01/2007  E0.88 INCH       SANDUSKY           OH   TRAINED SPOTTER

0421 PM     HAIL             FREMONT                 41.35N 83.11W
05/01/2007  E1.00 INCH       SANDUSKY           OH   TRAINED SPOTTER

0437 PM     HAIL             CLYDE                   41.31N 82.98W
05/01/2007  E1.00 INCH       SANDUSKY           OH   TRAINED SPOTTER

&&

LEINS

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 5:47 PM EDTSevere Thunderstorm WarningCLECrawford58 min
May 1, 5:50 PM EDTTornado WarningCLECrawford40 min
May 1, 6:26 PM EDTSevere Thunderstorm WarningCLEErie64 min
May 1, 6:31 PM EDTSevere Thunderstorm WarningCLECrawford44 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.